Doctor insights on:
Side Effects Of Vitamin D
How long does it take for the body to get rid of the excess vitamin "d" that was taken for four and one half years at 50, 000 units per day?
Why: Were you taking it? The solution is to get the blood level checked. It should be somewhere between 60 and 80. It may well be that you have achieved an ideal level. Vitamin d is really a hormone that is made by the action of sunlight on the skin. Oral intake was never intended by god and it is very poorly absorbed. Get it checked out. ...Read more
Several: Too much vitamin d can be bad for you and can cause serious problems. Side effects may include high calcium levels, elevated kidney function, nausea, vomiting, decreased appetite, weakness, and increased urination. Total intake from all sources, food and supplements should remain less than 4000u to decrease risk of adverse events, although they can happen at any dosage. ...Read more
Often not: Because vitamin d deficiency develops gradually, a patient may not notice symptoms or attribute them to getting older. Fatigue and generalized achiness may occur. Sometimes the only way to know is to take vitamind until levels become normal and see what gets better. ...Read moreSee 1 more doctor answer
Relatively few: Vitamin d is an essential material for our body. If you are vitamin d deficient, there should be no side effect to taking vitamin d, although I have heard of patients getting constipated from the calcium supplementation that goes along with it. If you take very high levels of vitamin d (>20, 000 units per day), you can develop hyper calcemia which has a number of consequences. Consult a doctor. ...Read moreSee 1 more doctor answer
Loss of money: Except in extreme gut problems oral otc or even dr. Prescribed 50, 000 i.U. Capsules are adequate to reverse vit. D deficiency. ...Read more
Symptoms?: Iron deficiency fatigue. D deficiency body aches. Symptoms are due to the effects of illness, side-effects from medications. Both labs are signs of disease and you must find the cause. If you are a vegetarian, give it up now or at least start supplementing with a serious vitamin-mineral tablet. Your physician will also check you for blood loss (even at your age, gut cancer is a real risk). ...Read more
Excess Vitamin D: Check out http://www.mayoclinic.org/healthy-living/nutrition-and-healthy-eating/expert-answers/vitamin-d-toxicity/faq-20058108 for signs & symptoms of excess vitamin D, a rare condition also known as hypervitaminosis D eg poor appetite, nausea & vomiting, weakness, frequent urination and kidney problems. This is usually from excess supplementation, not via food or sun exposure. ...Read more
Vitamin D: Your question is unclear. I've never heard of arkitrol, and i can't find a medical definition on line. If you are asking about vitamin d toxicity, you need to take a lot: as much as one million units in one dose or 50, 000 units a day for months! and i recommend taking vitamin d orally. ...Read more
Probable: Vitamin D toxicity leading to hypertension, kidney stones etc had been well documented. The toxic dose of vitamin D3 is less understood but one suspects that with extremely high level, one may end up with toxicities. The best way to tell is by measuring your blood vitamin D3 level to assess your need. The upper limit should not exceed 100 ng. ...Read moreSee 1 more doctor answer
If an athlete took betamethasone as a doping drug, would one of the unexpected side effects be depletion of vitamin d?
Vitamin D: Why do you need vitamin D injections? Vitamin D tablets are available over the counter at limited cost and I would recommend 1000 or 2000 mg tablets. There are some medical conditions associated with very low levels of vitamin D and you will need much larger doses but, here too, you should not need injections. If you or your doctor have insisted on injections could you please let me know why. ...Read more
Kidney stones: Vit. D in excess of 800 units per day may contribute to development of kidney stones in susceptible people. ...Read more
My dr prescribed 50, 000 iu of vitamin d (13.2 was my level) to take weekly is this a normal dose and what side effects should I be worried about?
Stop D2, Take D3: The 50, 000 iu form of d is vitamin d2. Research shows d2 increases mortality by 2% whereas vit d3 reduces mortality by 6%. I advise you stop dangerous d2 ; take d3- most adults need 5-8, 000 iu/day to achieve optimal levels-best to take with vits a; k. See http://bit.Ly/1hc250m ; http://bit.Ly/1gnxnk0 i can't imagine why any doc who knew this would prescribe d2 so please share this with your dr.! ...Read more
I know that vitamin d is not a vitamin, but a secosteroid, what are the side effects of using this?
Not exactly.: Vitamin d actually has a dual identity; as a vitamin it helps regulate calcium metabolism, bone growth and mineralization. Structurally it is a secosteroid, which means it is metabolized to calcitriol, which in turn helps regulate a large number of genes, many of which are responsible for bodily repair and maintenance. A secosteroid is not a steroid, and does not produce steroid-like side effects. ...Read more
I am going through tests for possible ms. I am supposed to take 5, 000 mg of vitamin d. Is this harmful or are there side effects?
Vit D & MS: This is a high dose of vitamin D, but it is not likely you will feel any side effects. Some people take this dose or more every day. Excessive vitamin D may cause a change in your taste, nausea and vomiting, or changes in mood or thinking. These are rare. Good luck with your tests. May they yield encouraging results! ...Read moreSee 2 more doctor answers
If after a vitamin d deficiency i take injections that boost my levels to an overload (from 4 to around 100) are there any side effects?
I have vitamin D deficiency at 4.9ng. I have been advised vit D3 injections 6lakh units. Is it safe? What are the possible side effects?
Why not oral?: Hi. Do you have intestinal malabsorption? I can't see any reason to inject vitamin D unless you don't absorb well from your intestines. Oral vitamin D is cheaper and easier, and very effective when no malabsorption issues are present. Assuming normal GI function, oral vitamin D should be taken with a fat-containing meal; it's a fat-soluble vitamin and absorbs better that way. Good luck! ...Read more
I have 3.75 ng/ml Vitamin D in test result. Doctor gave Vitamin D 6L injection for every week 1 for 1 month. I have taken one today. Any side effects?
Vit D level of 3.75: ng/ml IS low...normal here in the US is 20 to 50 ng/ml. The problem here is I can't be sure what the dose your doctor gave you by injection is. 6L (? liters) can not be correct I don't think. The most typical dose given here in the US by injection is 300,000 IU (international units), and it is typically given every 3-6 months. Side effect: constipation. Find out why your vit D is so low! ...Read more
- Talk to a doctor live online for free
- Side effects of vitamin d toxicity
- Side effects of vitamin d injection
- Vitamin d for babies side effects
- Ask a doctor a question free online
- Vitamin d side effects rash
- Vitamin d insomnia side effects
- Cholecalciferol vitamin d side effects
- Vitamin d side effects itching
- Talk to a pharmacologist online for free